Alert archive / Florida / Tornado Warnings in 2026

Tornado Warning 1, NWS Miami, FL

March 16, 2026Palm Beach County, Florida

NWS Miami, FL issued this tornado warning at Mar 16, 2026, 9:22 PM EDT for Palm Beach County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2026, 9:22 PM EDT (01:22 UTC)
Expired
Mar 16, 2026, 9:45 PM EDT
In force
23 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2026-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2026-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

441 
WFUS52 KMFL 170122
TORMFL
FLC099-170145-
/O.NEW.KMFL.TO.W.0001.260317T0122Z-260317T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
922 PM EDT Mon Mar 16 2026

The National Weather Service in Miami has issued a

* Tornado Warning for...
  Northwestern Palm Beach County in southeastern Florida...

* Until 945 PM EDT.

* At 921 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Pahokee, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree 
           damage is likely.

* Locations impacted include...
  Pahokee, Canal Point, and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2684 8037 2679 8072 2689 8073 2696 8059
      2696 8045
TIME...MOT...LOC 0121Z 254DEG 31KT 2684 8068 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ATV
1 follow-up statement
447 
WWUS52 KMFL 170139
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
939 PM EDT Mon Mar 16 2026

FLC099-170149-
/O.EXP.KMFL.TO.W.0001.000000T0000Z-260317T0145Z/
Palm Beach FL-
939 PM EDT Mon Mar 16 2026

...THE TORNADO WARNING FOR NORTHWESTERN PALM BEACH COUNTY WILL EXPIRE
AT 945 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

LAT...LON 2684 8037 2679 8072 2689 8073 2696 8059
      2696 8045
TIME...MOT...LOC 0139Z 254DEG 31KT 2688 8052 

$$

ATV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:50 PM EDT, 2 hours 32 minutes earlier. Its key messages:

  • Updated at 641 PM EDT Mon Mar 16 2026
  • A cold front will approach the area this evening. Ahead of the front, scattered showers and thunderstorms could result in strong wind gusts and large hail.
  • Temperatures will cool down on Tuesday behind the frontal passage.
  • Hazardous boating conditions will be possible today in the Atlantic waters and spreading to all waters tomorrow after the passage of a cold front.
Area forecast discussion, Mar 16, 6:50 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
650 PM EDT Mon Mar 16 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 641 PM EDT Mon Mar 16 2026

    - A cold front will approach the area this evening. Ahead of
      the front, scattered showers and thunderstorms could result
      in strong wind gusts and large hail.

    - Temperatures will cool down on Tuesday behind the frontal
      passage.

    - Hazardous boating conditions will be possible today in the
      Atlantic waters and spreading to all waters tomorrow after
      the passage of a cold front.

&&

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 222 PM EDT Mon Mar 16 2026

Model guidance depict a trough/low complex moving across the Great
Lakes region, pushing a long cold front into the SE CONUS and the
Florida Peninsula later today. Winds will continue to veer ahead of
the front with SoFlo now under generally SSW flow, and gradually
shifting northward by the late evening/overnight hours behind the
FROPA. POPs/Wx grids have been adjusted to show a little better
coverage for the evening hours as NBM seems to be running drier than
the rest of guidance.

Latest radar and satellite data show increasing thunderstorm
activity around the Atlantic coastal waters, which should gradually
shift over land as winds veer more SW. Additional bands of showers
with embedded thunderstorms will continue to develop along the
Atlantic metro areas through the rest of this afternoon.

Timing for the bulk of the weather associated with the arrival of
the front remains in the evening-early overnight hours tonight, with
main hazards including lightning strikes, damaging wind gusts,
large hail and localized flooding. Latest guidance show fair
agreement in keeping the best dynamic support over northern Florida,
with latest SPC outlook keeping SoFlo under Marginal Risk (level 1
of 5) for severe weather. Guidance also show fair agreement between
solutions about the arrival of the front later tonight, keeping
POPs/Wx coverage in the 60-70 percent range across much of SoFlo
through the late night hours.

A cooler airmass will descend upon the area in the wake of the
FROPA. By early Tuesday morning expect northerly winds to spread
across SoFlo. However, enough leftover moisture should remain in
place for keeping low-end POPs in the forecast through Tuesday
afternoon. Temperatures will cool down on Tuesday behind the FROPA
with afternoon highs some 10-12 degrees colder than previous days.
Expect highs in the low-mid 60s inland, and low 70s near the
coasts.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 218 AM EDT Mon Mar 16 2026

Northerly flow will prevail across the area, promoting cooler
conditions through the end of the week.  Overnight temperatures
Tuesday and Wednesday nights will drop to the upper 40s and lower
50s across the interior, and low 60s along the East Coast. Daytime
temperatures for the rest of the week will remain in the
comfortable 70s, gradually rising to the 80s over the weekend.

Model guidance shows the aforementioned front lingering over the FL
straits and western Caribbean waters on Wednesday. Its presence
near our area will help maintain moisture in place along the
atmospheric column, keeping chances for showers and a few
thunderstorms in the 30-40% range for portions of the East Coast
metro on Wednesday and Thursday. The front is forecast to
dissipate come Friday, and surface high will build over the
region, ushering dry, sunny conditions in time for the weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM EDT Mon Mar 16 2026

Moderate to breezy winds will gradually veer from SW to N through
Tuesday afternoon with periods of gusts to around 25 kts at times.
TEMPOS are in place for MVFR periods, with potential for AMDS to
IFR with an approaching cold front and its associated line of
showers and thunderstorms. APF will receive the first round of
RA/TS, then the Atlantic terminals from north to south.
Precipitation chances decrease after the front passes through but
broken to overcast high clouds will remain.

&&

.MARINE...
Issued at 218 AM EDT Mon Mar 16 2026

A moderate to breezy southeasterly breeze will prevail across all
local waters today ahead of a frontal approach late tonight.  Seas
will remain below 3 feet across the Gulf waters, and between 3-5
feet across the Atlantic waters. Scattered to numerous showers will
be possible across all local waters today, with potentially rough
seas and strong winds near any storms. Winds will increase out of
the north behind the front on Tuesday, resulting in hazardous
conditions through the end of the week.

&&

.BEACHES...
Issued at 218 AM EDT Mon Mar 16 2026

Palm Beach and Broward county beaches will be at high risk of rip
currents today as northerly swell persists.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            64  70  59  73 /  80  30  30  50
West Kendall     62  73  56  76 /  80  30  30  50
Opa-Locka        64  72  59  75 /  80  30  30  40
Homestead        65  74  60  76 /  80  40  30  50
Fort Lauderdale  61  68  58  71 /  80  30  20  40
N Ft Lauderdale  62  68  59  71 /  80  30  20  40
Pembroke Pines   64  72  60  75 /  80  30  30  40
West Palm Beach  59  66  58  71 /  70  20  10  30
Boca Raton       61  68  58  72 /  70  30  20  40
Naples           57  68  53  73 /  50  10  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172.

AM...Small Craft Advisory until 8 PM EDT Tuesday for AMZ650-651-670-
     671.

GM...Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for GMZ656-
     657-676.

&&

SHORT TERM...17
LONG TERM....ATV
AVIATION...17

In the hours before

Special weather statement, Mar 16, 8:03 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
803 PM EDT Mon Mar 16 2026

FLZ063-066-070-170100-
Hendry FL-Inland Collier County FL-Glades FL-
803 PM EDT Mon Mar 16 2026

...A strong thunderstorm will impact portions of north central
Collier, central Hendry and Glades Counties through 900 PM EDT...

At 803 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles southeast of Babcock Webb Wma, or 13
miles northeast of Fort Myers, moving east at 50 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle, Moore Haven, Lakeport, Ave Maria, Montura, Immokalee,
Palmdale, Felda, Port La Belle, Brighton Seminole Reservation, Devils
Garden, Big Corkscrew Island, Ortona, Muse, Lake Hicpochee, Bunker
Hill, Keri, and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2708 8103 2693 8112 2691 8111 2689 8112
      2688 8110 2632 8107 2633 8159 2642 8158
      2642 8156 2661 8157 2703 8153 2703 8127
      2712 8127 2712 8117 2718 8117 2719 8114
TIME...MOT...LOC 0003Z 254DEG 43KT 2680 8176

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

WR
Special weather statement, Mar 16, 8:52 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
852 PM EDT Mon Mar 16 2026

FLZ063-066-067-170130-
Hendry FL-Inland Palm Beach County FL-Glades FL-
852 PM EDT Mon Mar 16 2026

...Strong thunderstorms will impact portions of eastern Hendry,
northern Broward, western Palm Beach and southeastern Glades Counties
through 930 PM EDT...

At 852 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Clewiston to
near Devils Garden to near Hendry Correctional. Movement was
northeast at 45 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Montura, Lake Harbor,
Okeelanta, Holey Land Wildlife Refuge, Rotenberger Wildlife Refuge,
Belle Glade Camp, Fremd Village-Padgett Island, and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2684 8062 2633 8061 2633 8088 2632 8088
      2632 8110 2682 8109 2680 8096 2677 8094
      2673 8085 2670 8082 2670 8078 2669 8074
      2670 8072 2676 8075 2678 8073 2675 8072
      2674 8071 2676 8069 2680 8070
TIME...MOT...LOC 0052Z 236DEG 41KT 2675 8102 2658 8106 2636 8118

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

ATV

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:03 PM EDTSpecial Weather StatementMFLGlades, Hendry57 min
Mar 16, 8:46 PM EDTSpecial Marine WarningMFL44 min
Mar 16, 8:52 PM EDTSpecial Weather StatementMFLHendry38 min
Mar 16, 9:33 PM EDTSpecial Weather StatementMFLBroward, Palm Beach57 min
Mar 16, 9:45 PM EDTSpecial Weather StatementMFLMartin45 min
Mar 16, 10:26 PM EDTSpecial Marine WarningMFL49 min
Mar 16, 10:55 PM EDTSpecial Marine WarningMFL35 min
Mar 16, 11:12 PM EDTSpecial Marine WarningMFL33 min
Mar 16, 11:45 PM EDTSpecial Marine WarningMFL45 min
Mar 17, 12:33 AM EDTSpecial Marine WarningMFL57 min

Nearby

Tornado Warnings in Florida, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.